Alert archive / Colorado / Red Flag Warnings in 2016
Red Flag Warning 17, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 13, 2016, 1:51 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Apr 14, 2016, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 1:51 PM MDT (19:51 UTC)
- In effect from
- Apr 14, 2016, 12:00 PM MDT
- Expired
- Apr 14, 2016, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823 WWUS83 KGLD 131951 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 151 PM MDT WED APR 13 2016 COZ252>254-140600- /O.NEW.KGLD.FW.W.0017.160414T1800Z-160415T0100Z/ YUMA-KIT CARSON-CHEYENNE- 151 PM MDT WED APR 13 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252... 253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
4 follow-up statements
405 WWUS83 KGLD 140210 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 810 PM MDT WED APR 13 2016 COZ252>254-141200- /O.CON.KGLD.FW.W.0017.160414T1800Z-160415T0100Z/ YUMA-KIT CARSON-CHEYENNE- 810 PM MDT WED APR 13 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
732 WWUS83 KGLD 141025 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 425 AM MDT THU APR 14 2016 COZ252>254-141800- /O.CON.KGLD.FW.W.0017.160414T1800Z-160415T0100Z/ YUMA-KIT CARSON-CHEYENNE- 425 AM MDT THU APR 14 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
729 WWUS83 KGLD 141746 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1146 AM MDT THU APR 14 2016 COZ252>254-150100- /O.CON.KGLD.FW.W.0017.160414T1800Z-160415T0100Z/ YUMA-KIT CARSON-CHEYENNE- 1146 AM MDT THU APR 14 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252... 253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
285 WWUS83 KGLD 150117 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 717 PM MDT THU APR 14 2016 COZ252>254-150230- /O.EXP.KGLD.FW.W.0017.000000T0000Z-160415T0100Z/ YUMA-KIT CARSON-CHEYENNE- 717 PM MDT THU APR 14 2016 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... RELATIVE HUMIDITY HAS INCREASED WELL ABOVE THE 15 TO 20 PERCENT THRESHOLD. DESPITE SOUTHEAST WINDS GUSTING OVER 30 MPH CONDITIONS FOR EXPLOSIVE FIRE GROWTH ARE NO LONGER EXPECTED. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 13, 11:26 AM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 13, 11:26 AM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1126 AM MDT WED APR 13 2016 .UPDATE... ISSUED AT 1019 AM MDT WED APR 13 2016 PLACED A MENTION OF ISOLATED STORMS IN FOR THE AFTERNOON. LATEST OBSERVATIONS INDICATE A WIND SHIFT LINE OVER EAST CENTRAL COLORADO. THIS LINE WILL BE UNDER LIFT FROM A SHORT WAVE TROUGH THIS AFTERNOON. LOOKS TO BE JUST ENOUGH INSTABILITY/LIFT TO GENERATE AN ISOLATED LINE OF STORMS THIS AFTERNOON. IF STORMS DEVELOP...THEY WILL BE ALMOST STATIONARY. EXPECT GUSTY WINDS AND SOME LIGHT RAIN WITH ANY STORMS. ANY STORMS WILL END BY EARLY EVENING AS SURFACE HEATING DIMINISHES. && .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 436 AM MDT WED APR 13 2016 MAIN FORECAST ISSUES WILL BE CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND NIGHT...FIRE WEATHER THURSDAY...AND FRIDAY/FRIDAY NIGHT. SATELLITE SHOWING AN AMPLIFIED FLOW FROM THE PACIFIC INTO EASTERN NORTH AMERICA. SPLIT FLOW IS IN PLACE OVER THE CENTRAL PORTION OF THE COUNTRY WITH A STORM SYSTEM MOVING ACROSS THE SOUTHERN PLAINS. AT JET LEVEL...INCOMING SYSTEM THAT WILL BRING A BIG CHANGE TO OUR WEATHER IS STILL OVER THE OCEAN. BASED ON THE OBSERVATIONS OVER THE OCEAN THE NAM IS DOING A LITTLE BETTER THAN THE GFS/CANADIAN. AT MID LEVELS...COMPLEX/WOBBLING UPPER LOW CURRENTLY OFF THE WEST COAST OF CANADA. THE MODELS WERE HAVING TROUBLE WITH THE DOWNSTREAM WITH NOT HAVING IT STRONG ENOUGH/HEIGHTS TO DEPRESSED. OVERALL THE CANADIAN WAS DOING A LITTLE BETTER THAN THE NAM/GFS. STARTING OUT AND BASED ON THE EVOLUTION OF INCOMING SYSTEM THE GFS IS DOING A LITTLE BETTER THAN THE ECMWF/SREF/NAM. THE NAM LOOKS TO BE DOING SLIGHTLY BETTER THAN THE REST OF THE OUTPUT ON THE LOW LEVEL THERMAL FIELD. INCOMING SYSTEM STILL OVER THE OCEAN WHICH WILL SOME CHANGE TO HOW THE MODELS HANDLE THIS DESPITE THE DECENT MODEL SOLUTIONS/AGREEMENT. TODAY/TONIGHT...THIS LOOKS TO BE THE MOST BENIGN PERIOD IN THE PERIOD. MADE ONLY MINOR ADJUSTMENTS IN TEMPERATURES FOR BOTH PERIODS. MODELS HAVE BACKED OFF FROM YESTERDAY ON ANY PRECIPITATION OCCURRING THIS AFTERNOON AND EVENING. SO LEFT THIS PERIOD DRY. MODELS WAFFLING ON EXTENT OF STRATUS AND FOG LATER TONIGHT. EARLIER NAM HAD STRATUS AND FOG FURTHER EAST THAN YESTERDAY. 06Z MOVED IT BACK WEST CLOSE TO WHAT IT SHOWED YESTERDAY. OTHER MODELS NOT AS ROBUST BUT POTENTIAL IS THERE CONSIDERING THE WIND DIRECTION. PREVIOUS FORECAST MATCHES UP WELL WITH NEWER GUIDANCE AND MADE LITTLE TO NO ADJUSTMENTS. THURSDAY/THURSDAY NIGHT...INITIAL PROBLEM WILL BE EXTENT/DURATION OF FOG AND STRATUS WHICH MAY HAVE A GREAT AFFECT ON THE REST OF THE FORECAST. AM THINKING WHATEVER FOG AND STRATUS THERE IS WILL PROBABLY BURN OFF BY LATE MORNING...BUT AM NOT OVERLY CONFIDENT OF THAT. SO AT THIS TIME I THINK WE ARE GOING TO HEAT UP FINE. MODELS ARE KEEPING THE DRY LINE TO THE WEST OF THE COLORADO BORDER. THIS WILL AFFECT THE FIRE WEATHER FORECAST...REFER TO THE SECTION BELOW FOR MORE INFORMATION AND THE ONSET/LOCATION OF THUNDERSTORM DEVELOPMENT. MAJOR MODEL DISAGREEMENT ON THE AMOUNT OF INSTABILITY THROUGH THE ENTIRE PERIOD. THE GFS HAS LITTLE TO NOTHING WITH THE NAM HAVING MUCH MORE. BASED ON INITIAL ANALYSIS AND TRENDS EARLY IN THIS PERIOD...NAM LOOKS TO BE OVERDOING THE MOISTURE AND INSTABILITY. HOWEVER AM THINKING THE GFS DOES NOT HAVE ENOUGH. MODEL OUTPUT HAS BACKED OFF A LOT FOR THE AFTERNOON/EARLY EVENING DEVELOPMENT. RATHER STRONG LOOKING SHORTWAVE WILL PROVIDE LIFT ALONG THE DRY LINE AS THE DAY SHIFT MENTIONED YESTERDAY. CONSIDERING EVERYTHING I AM SEEING...AM HAVING A HARD TIME IN COMPLETELY TAKING OUT THUNDERSTORMS DURING THE AFTERNOON AND EVENING. I TRIMMED BACK THE POPS DURING THIS TIME. THE ELEVATED THREAT FOR THUNDERSTORMS...DUE TO STRONG WARM AIR ADVECTION AND ABOVE MENTIONED SHORTWAVE...STILL LOOKS ON TRACK WITH THE MODELS IN BETTER AGREEMENT ON THAT...ALTHOUGH THEY HAVE PUSHED THE THREAT FURTHER EAST. HOWEVER THE GFS IS STILL SHOWING LITTLE TO NO ELEVATED INSTABILITY WITH THE NAM HAVING MUCH MORE. THE SAME PROBLEM AS MENTIONED ABOVE ABOUT THE NAM APPLIES HERE AS WELL. DAY SHIFT WAS CONCERNED ABOUT SEVERE THUNDERSTORMS. DUE TO MODEL DISCREPANCY IN INSTABILITY...I AM NOT AS SURE ABOUT SEVERE WEATHER AS THE YESTERDAYS DAY SHIFT. FRIDAY/FRIDAY NIGHT...AM THINKING THAT ELEVATED THUNDERSTORMS WILL BE AROUND IN THE MORNING IN THE EAST. STILL A DECENT AMOUNT OF MODEL DISAGREEMENT ON JET STRUCTURE/POSITION BUT IN GENERAL MODELS SHOW A NUMBER OF JET STREAKS AFFECTING THE AREA...MAINLY THE WESTERN HALF TO TWO THIRDS...DURING THE AFTERNOON AND EVENING HOURS. MOISTURE AVAILABILITY LOOKS BETTER THAN THURSDAY. STRONG SHORTWAVE TROUGH IN ADVANCE OF PARENT UPPER LOW TOWARD THE FOUR CORNERS AREA...IN WHICH THE MODELS AGREE ON VERY WELL... WILL BE BEGIN AFFECTING THE AREA LATE IN THE MORNING TO EARLY AFTERNOON. ALSO VERY SHARP DRY LINE WILL BE IN PLACE OVER EASTERN COLORADO. BETTER MOISTURE AND INSTABILITY AHEAD OF ALL THESE FEATURES. SO MUCH HIGHER POPS LOOK GOOD FOR THE AFTERNOON WITH THE WESTERN HALF HAVING THE HIGHEST CHANCE. FOR THE NIGHT...STRONG MID/UPPER LEVEL LIFT...STRONG LOW LEVEL JET WILL ACT ON THE HIGH INSTABILITY/MOISTURE CONTENT TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS. SREF/GEFS PROBABILITIES INDICATE ALMOST THE ENTIRE AREA WILL SEE MEASURABLE/SUBSTANTIAL RAINFALL. SO RAISED POPS FOR THE NIGHT. CONSIDERING THE SHEAR AND INSTABILITY IN PLACE...SEVERE THUNDERSTORMS APPEAR TO BE A BIG THREAT FOR THE AFTERNOON AND NIGHT. IN ADDITION...HIGH PWS WILL BE IN PLACE...NEAR 1 INCH...WHICH IS ABOVE NORMAL FOR THIS TIME OF YEAR. EVEN THOUGH THE MEAN FLOW WILL BE RATHER STRONG...THE STORM MOTION WILL PROMOTE TRAINING WHICH LOOKS TO PRODUCE MODERATE TO MAYBE HEAVY RAINFALL AT TIMES. THIS WILL HAVE TO BE WATCHED CLOSELY. OF MINOR CONCERN WILL BE THE HIGH TEMPERATURES. MODELS ARE ALL OVER THE PLACE WITH WARM IT IS GOING TO GET. KEPT THE COOLER TEMPERATURES I INHERITED BUT IF STRATUS/CLOUD COVER HANGS ON LONGER THAN EXPECTED...HEATING/INSTABILITY WILL BE GREATLY IMPACTED. WILL HAVE WINDY CONDITIONS THROUGH MOST OF THE THURSDAY INTO FRIDAY NIGHT PERIOD. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 306 AM MDT WED APR 13 2016 FOR THIS EXTENDED FORECAST DISCUSSION...THE PRIMARY FOCUS IS THE LARGE UPPER LEVEL LOW EXPECTED TO IMPACT THE REGION. POTENTIAL WEATHER IMPACTS FROM THIS SYSTEM RANGE FROM SEVERE WEATHER...HEAVY RAINS AND FLOODING...AND POTENTIALLY SOME SNOW OVER EAST COLORADO. FROM SATURDAY ON...THE SEVERE THREAT IS NOT EXPECTED TO BE AS HIGH AS FRIDAY'S POTENTIAL SEVERE WEATHER BUT A SMALL CHANCE STILL EXISTS. BEGINNING WITH SATURDAY...AN EXPANSIVE UPPER LOW SHOULD BE CENTERED OVER THE FOUR CORNERS REGION. THROUGH SUNDAY NIGHT...ANTICIPATE THE LOW TO REMAIN MORE OR LESS OVER THE FOUR CORNERS. LATEST GUIDANCE HIGHLIGHTS THE SLOWING TREND NOTICEABLY FROM PREVIOUS RUNS AND THIS IS A CONCERN...ESPECIALLY IN TERMS OF POTENTIAL HYDRO IMPACTS. ANOMALOUSLY HIGH PRECIPITABLE WATER VALUES...NEAR 1 INCH WHICH IS AROUND 200% OF NORMAL...SHOULD REMAIN OVER THE REGION THROUGH SATURDAY NIGHT WITH A SLIGHT TREND DOWNWARDS SUNDAY. WITH THE STATIONARY UPPER LOW...SHORTWAVE TROUGHS ROUNDING THE EASTERN LOW PERIPHERY...AND A STRONG WARM/MOIST AIR ADVECTION REGIME/TROWAL... EXPECTING POTENTIAL FOR HEAVY RAINS TO CONTINUE THROUGH SUNDAY NIGHT. THE BEST LOCATIONS FOR CONTINUED HEAVY RAINS SHOULD BE EVERYWHERE SATURDAY INTO SATURDAY NIGHT...AND NORTH/EAST OF A LINE FROM FLAGLER COLORADO TO RUSSELL SPRINGS KANSAS SUNDAY INTO SUNDAY NIGHT. LATEST FORECAST CALLS FOR WIDESPREAD 2-4+ INCH AMOUNTS AND SOME TOTALS UP TO 5+ INCHES POSSIBLE. DEPENDING ON WHERE THE HEAVIEST PRECIPITATION DEVELOPS AND TRAINS OVER...THERE IS THE POTENTIAL FOR EVEN HEAVIER AMOUNTS. WITH REGARDS TO THE SEVERE WEATHER THREAT...CONDITIONS DO NOT APPEAR AS FAVORABLE FOR SATURDAY AND BEYOND. THIS IS DUE TO COOLER TEMPERATURES...AND THUS LESS INSTABILITY. PERIODS OF THUNDERSTORMS ARE STILL FORECAST BUT WITH A LACK OF INSTABILITY...DO NOT CURRENTLY SEE JUSTIFICATION FOR HIGHLIGHTING A SEVERE WEATHER THREAT. A FEW STRONG STORMS ARE POSSIBLE WITH SMALL HAIL AND GUSTY WINDS AS THE MAIN THREATS. AS FOR THE WINTER WEATHER THREAT...THERE IS A CHANCE FOR A CHANGE TO SNOW OVER PORTIONS OF EAST COLORADO BOTH SATURDAY NIGHT AND SUNDAY NIGHT. ALL INDICATIONS ARE THAT AN AREA OF COLD AIR SHOULD SLIDE SOUTH ALONG THE FRONT RANGE. MAJOR QUESTIONS REMAIN ON HOW FAR EAST THIS AIR EXTENDS AND HOW QUICKLY THIS COLD AIR MOVES IN. INDICATIONS ARE THAT THE COLDER AIR NEEDED FOR A RAIN/SNOW MIX SHOULD MAKE IT INTO EAST COLORADO. FORECAST SOUNDINGS...HOWEVER...DO INDICATE AN AREA OF WARM AIR ALOFT WITH WET BULB TEMPERATURES HOVERING AROUND ZERO FROM ABOUT 3000 FT ALOFT TO THE SURFACE. AM NOT SOLD A CHANGE TO SNOW IS LIKELY...ESPECIALLY WITH THE PERSISTENT WARM AIR INFLUENCE OVER THE TRI-STATE REGION. FOR NOW...PLACED A LOWER MENTION OF SNOW IN THE FORECAST COMPARED TO RAIN. FOR EXAMPLE...SAID "LIKELY/DEFINITE" RAIN SATURDAY NIGHT WITH A "CHANCE" OF SNOW. DUE TO WARM GROUND TEMPERATURES AND ONLY A BRIEF CHANGE IF ANY EXPECTED...DID NOT INSERT ANY ACCUMULATIONS INTO THE FORECAST. FOR MONDAY INTO TUESDAY...THE UPPER LEVEL LOW SHOULD FINALLY BEGIN MOVING SLOWLY EAST...GRADUALLY DISSIPATING AS IT DOES SO. AS THE LOW WEAKENS...THE KEY ELEMENTS FOR HEAVIER PRECIPITATION ARE LOST... PARTICULARLY THE CONSTANT STREAM OF AIR WITH HIGH MOISTURE CONTENT. RAIN CHANCES GRADUALLY DIMINISH AS THE LOW MOVES ON. CLOUD COVER SHOULD REMAIN WITH COOL TEMPERATURES ANTICIPATED UNDER COLD AIR ADVECTION ON THE BACK OF THE LOW. WARMER WEATHER SHOULD RETURN WEDNESDAY INTO THE END OF THE WEEK AS SOUTH WINDS RETURN. IN ADDITION...DRY WEATHER ALSO RETURNS AS A RIDGE OF HIGH PRESSURE STRENGTHENS OVER THE WESTERN UNITED STATES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1123 AM MDT WED APR 13 2016 VFR CONDITIONS FORECAST FOR THE TAFS. LIGHT WINDS WILL CONTINUE THROUGH THE NIGHT THEN BECOME BREEZY TOMORROW MORNING...INCREASING THROUGH THE AFTERNOON. FOG COULD DEVELOP AT KMCK TONIGHT...BUT MAJORITY OF THE FOG IS EXPECTED SOUTH OF THE SITE. && .FIRE WEATHER... ISSUED AT 436 AM MDT WED APR 13 2016 FOR THURSDAY...STILL A HIGH DEGREE OF UNCERTAINTY ON FIRE WEATHER SETUP. OF CONCERN IS THE STRENGTH OF THE LEE TROUGH AND HOW MUCH THIS CAUSES THE SURFACE WINDS TO BE FROM A MORE SOUTHEAST DIRECTION. THIS WOULD CAUSE THE HIGHER DEWPOINTS TO BE FURTHER WEST. AM STILL GETTING RELATIVE HUMIDITIES IN THE WESTERN PORTION OF OUR COLORADO COUNTIES NEAR TO BELOW 20 PERCENT...HOWEVER AM LEANING TOWARD THE DEWPOINTS BEING UNDERDONE. SPC HAS THIS AREA IN AN ELEVATED RISK FOR FIRE WEATHER ISSUES. CONSIDERING THE ABOVE AND COLLABORATION WITH WFOS PUB AND BOU...HAVE OPTED TO NOT PUT OUT A FIRE WEATHER WATCH. BASED ON CURRENT GRIDS WE LOOK TO HAVE TROUBLE REACHING THE 3 HOUR CRITERIA NEEDED. DAY SHIFT WILL NEED TO LOOK AT THIS CLOSELY ONCE AGAIN. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JTL SHORT TERM...BULLER LONG TERM...RRH AVIATION...JTL FIRE WEATHER...BULLER
Hazardous weather outlook, Apr 13, 4:59 AM MDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 459 AM MDT WED APR 13 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 459 AM MDT WED APR 13 2016 /559 AM CDT WED APR 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... FOR THURSDAY AFTERNOON...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN THE FAR WESTERN PORTION OF YUMA...KIT CARSON AND CHEYENNE COUNTIES. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON NEAR THE COLORADO BORDER. THESE STORMS WILL MOVE EAST AND ARE EXPECTED TO INCREASE IN COVERAGE A LITTLE DURING THE LATE EVENING AND OVERNIGHT HOURS. EVEN THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...IT WILL BE POSSIBLE THAT A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. A MUCH WETTER AND MORE ACTIVE PATTERN WILL AFFECT THE REGION FROM FRIDAY INTO THE BEGINNING OF NEXT WEEK. FROM FRIDAY AFTERNOON INTO THE OVERNIGHT HOURS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE ENTIRE AREA. THERE IS A GOOD CHANCE THAT MANY OF THESE STORMS WILL BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A FEW TORNADOES CANNOT BE RULED OUT. AN ADDITIONAL THREAT FROM FRIDAY INTO SUNDAY WILL BE THE THREAT OF WIDESPREAD RAINFALL WHICH COULD BECOME MODERATE TO HEAVY AT TIMES. THIS COULD CAUSE FLOODING ACROSS THE AREA...ESPECIALLY IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.